# SDR NASA51181

- Difficulty date: March 7, 2003
- Submitted: March 7, 2003
- Operation: General aviation
- Aircraft: N848NA
- Make and model: Gulstm G1159
- Aircraft serial: 222
- Aircraft time: 6,384 hours, 4,375 cycles
- Engine: Rroyce SPEY5118
- Engine time: 6,194 hours, 4,334 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Nut
- Part number: U125924
- Condition: Missing
- Location: Engine
- Part time: 607 hours, 4,334 cycles
- Stage of operation: IN
- How discovered: V
- Nature of condition: C, W
- Precautionary procedure: K

## Discrepancy

IN JUNE 2000 DURING A ROUTINE POSTFLIGHT INSPECTION FOD WAS DISCOVERED ON THE LP COMPRESSOR 5TH STAGE BLADES. DURING A SUBSQUENT TEARDOWN IT WAS DISCOVERED THAT A LP COMPRESSOR OGV BOLT AND NUT AND CAME LOOSE AND CAUSED THE DAMAGE TO THE ENGINE. THE BOLT WAS FOUND LOOSE INSIDE THE LP COMPRSSOR DRUM BUT THE NUT AND WASHER WERE NOT FOUND. AT THE TIME, THE OVERHAUL FACILITY, ROLLS ROYCE CANADA (RRC) AND ROLLS ROYCE UK, THE MANAFACTURER, CONSIDERED IT AN ISOLATED INCIDENT EVEN THOUGH THERE HAD BEEN TWO SERVICE BULLETINS ISSUED FOR THIS ITEM DURING THE YEARS AND THERE WERE SEVERAL OTHER DOCUMENTED OCCURRENCES OF THIS PROBLEM. THE ENGINE HAD 607.8 TSO.  IN MARCH 2002, SPEY ENGINE 8815 WHICH WAS INSTALLED ON ANOTHER G
